MAUDE Adverse Event Report: MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE; EXPANDER, SKIN, INFLATABLE
Catalog Number SDC130H
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: tissue expander deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number:(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a primary breast reconstruction procedure with a mentor artoura plus, smooth, high profile 475cc tissue expander that deflated post implantation.Deflation of the patient¿s left breast tissue expander was reported.As a result, the patient underwent bilateral explantation and replacement with mentor memorygel enhance breast implant 930cc gel breast prostheses on (b)(6) 2025.
 
Additional Manufacturer Narrative
On 07-aug-2025, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced deflation in the tissue expander.The physical product was returned to mentor for evaluation.Mentor conducted a visual inspection, microscopic examination, and thickness measurement of the returned device.Visual analysis of the returned device revealed a tear on the anterior view, between the union of the shell and bladder of the tissue expander, at 6 o'clock.A microscopic examination was performed and the cause the tear could not be identified.Therefore, a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.According to the manufacturing investigation, potential process failures resulting in possible leakage failure that may represent deflation/rupture were assessed concerning the product complaint.The process controls and data records collected for the deflated tissue expander are within specification.Therefore, the tear reported on the product is not able to be confirmed as manufacturing-related defect.Although no conclusion could be reached on the cause of the tear, the instructions for use contain the following caution: the silicone shell of the tissue expander may easily be cut by a scalpel or ruptured by excessive stress, manipulation with blunt instruments, or penetration by a needle.Subsequent deflation and/or rupture could result.All devices should be carefully inspected for structural integrity prior to and during implantation.In addition, the patient should be advised that vigorous body movement (e.G., physical exercise) or excessive manipulation or trauma in the region of the expander may cause stress to the device and result in subsequent deflation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 27-jun-2025, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR ARTOURA PLUS, SMOOTH, HIGH PROFILE
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22217092
Report Number1645337-2025-06660
Device Sequence Number15603730
Product Code LCJ
UDI-Device Identifier10081317028243
UDI-Public(01)10081317028243(17)280324(10)9987502
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSDC130H
Device Lot Number9987502
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer06/27/2025
08/07/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/11/2025
08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale